Alert archive / Wisconsin / Winter Storm Warnings in 2018
Winter Storm Warning 4, NWS Milwaukee, WI
NWS Milwaukee, WI issued this winter storm warning at Apr 18, 2018, 11:24 AM CDT for 4 counties in Wisconsin. It was in force for 14 hr. 53 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 18, 2018, 11:24 AM CDT (16:24 UTC)
- Expired
- Apr 19, 2018, 1:00 AM CDT
- In force
- 14 hr
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Iowa County, WI, Sauk County, WI
The radar
The Milwaukee radar (KMKX), 99 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 18, 3:30 PM CDT | SNOW 3.3 | 8 Wsw Plain, WI | |
| Apr 18, 4:00 PM CDT | SNOW 3.3 | 6 W Spring Green, WI | |
| Apr 18, 4:06 PM CDT | SNOW 3 | Baraboo, WI | |
| Apr 18, 4:23 PM CDT | SNOW 3 | Reedsburg, WI | |
| Apr 18, 4:28 PM CDT | SNOW 3.5 | Sauk City, WI | |
| Apr 18, 4:30 PM CDT | SNOW 2 | Shorewood Hills, WI | |
| Apr 18, 4:55 PM CDT | SNOW 4 | Reedsburg, WI | |
| Apr 18, 5:10 PM CDT | SNOW 4.5 | Plain, WI | |
| Apr 18, 5:16 PM CDT | SNOW 5 | 5 W Spring Green, WI | |
| Apr 18, 5:17 PM CDT | SNOW 2 | Wisconsin Dells, WI | |
| Apr 18, 5:17 PM CDT | SNOW 2.7 | Portage, WI | |
| Apr 18, 5:30 PM CDT | SNOW 4.5 | 5 W Avoca, WI | |
| Apr 18, 5:33 PM CDT | SNOW 2.5 | 3 Sw Shorewood Hills, WI | WMTV- MADISON. |
| Apr 18, 5:49 PM CDT | SNOW 3.8 | Portage, WI | |
| Apr 18, 6:09 PM CDT | SNOW 4.3 | De Forest, WI | |
| Apr 18, 6:11 PM CDT | SNOW 3.3 | 3 Ne Maple Bluff, WI | |
| Apr 18, 6:11 PM CDT | SNOW 4 | Sun Prairie, WI | |
| Apr 18, 6:17 PM CDT | SNOW 7 | Plain, WI | |
| Apr 18, 6:19 PM CDT | SNOW 2.5 | 3 Ene Maple Bluff, WI | |
| Apr 18, 6:22 PM CDT | SNOW 5.5 | Windsor, WI | |
| Apr 18, 6:36 PM CDT | SNOW 4.5 | Lodi, WI | |
| Apr 18, 6:59 PM CDT | SNOW 6 | Sun Prairie, WI | |
| Apr 18, 7:00 PM CDT | SNOW 5.5 | 2 Nne Maple Bluff, WI | DANE COUNTY AIRPORT. |
| Apr 18, 7:07 PM CDT | SNOW 5 | 4 N Highland, WI | |
| Apr 18, 7:19 PM CDT | SNOW 6 | 2 Se Shorewood Hills, WI | |
| Apr 18, 7:20 PM CDT | SNOW 2 | 4 S Rockdale, WI | |
| Apr 18, 7:21 PM CDT | SNOW 6 | Reedsburg, WI | |
| Apr 18, 7:40 PM CDT | SNOW 5 | Portage, WI | |
| Apr 18, 7:41 PM CDT | SNOW 5 | Wisconsin Dells, WI | |
| Apr 18, 7:46 PM CDT | SNOW 7 | Reedsburg, WI | |
| Apr 18, 7:53 PM CDT | SNOW 7 | Lodi, WI | |
| Apr 18, 7:55 PM CDT | SNOW 6 | Portage, WI | |
| Apr 18, 7:58 PM CDT | SNOW 6 | De Forest, WI | |
| Apr 18, 8:04 PM CDT | SNOW 7 | 6 W Portage, WI | MODERATE SNOW WAS STILL FALLING AT THE TIME OF THIS REPORT. |
| Apr 18, 8:10 PM CDT | SNOW 4 | Sun Prairie, WI | |
| Apr 18, 8:19 PM CDT | SNOW 7.3 | 3 Nw Pardeeville, WI | TOTAL ACCUMULATION SINCE 2:45 PM. MODERATE SNOW STILL FALLING AT TIME OF REPORT. |
| Apr 18, 8:40 PM CDT | SNOW 7 | 4 Ne Prairie Du Sac, WI | |
| Apr 18, 8:47 PM CDT | SNOW 5 | 7 Se Avoca, WI | |
| Apr 18, 8:49 PM CDT | SNOW 6.2 | Reedsburg, WI | |
| Apr 18, 8:49 PM CDT | SNOW 6.8 | La Valle, WI | |
| Apr 18, 8:49 PM CDT | SNOW 8 | 1 Ne Sauk City, WI | DOWNTOWN SAUK CITY. |
| Apr 18, 9:04 PM CDT | SNOW 4 | Mcfarland, WI | |
| Apr 18, 9:11 PM CDT | SNOW 4.3 | Wyocena, WI | |
| Apr 18, 9:11 PM CDT | SNOW 9 | Baraboo, WI | |
| Apr 18, 9:13 PM CDT | SNOW 6.9 | La Valle, WI | |
| Apr 18, 9:15 PM CDT | SNOW 5 | Dane, WI | |
| Apr 18, 9:16 PM CDT | SNOW 6 | Marshall, WI | |
| Apr 18, 9:37 PM CDT | SNOW 7.5 | 2 Nw Sun Prairie, WI | |
| Apr 18, 9:50 PM CDT | SNOW 5.8 | Waunakee, WI | |
| Apr 18, 10:20 PM CDT | SNOW 8 | Sauk City, WI | |
| Apr 18, 10:23 PM CDT | SNOW 8 | Portage, WI | |
| Apr 18, 10:40 PM CDT | SNOW 8 | Lake Delton, WI | |
| Apr 18, 11:03 PM CDT | SNOW 7.2 | 2 Nne Maple Bluff, WI | DANE COUNTY REGIONAL AIRPORT OBSERVATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
246 WWUS43 KMKX 181624 WSWMKX URGENT - WINTER WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 1124 AM CDT Wed Apr 18 2018 ...HEAVY SNOW TO IMPACT AFTERNOON AND EVENING COMMUTE... WIZ056-062-063-190030- /O.UPG.KMKX.WW.Y.0017.000000T0000Z-180419T0900Z/ /O.NEW.KMKX.WS.W.0004.180418T1624Z-180419T0600Z/ Sauk-Iowa-Dane- Including the cities of Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Dodgeville, Mineral Point, Barneveld, and Madison 1124 AM CDT Wed Apr 18 2018 ...WINTER STORM WARNING IN EFFECT UNTIL 1 AM CDT THURSDAY... * WHAT...Heavy snow developing early this afternoon and lasting into the evening. Snow accumulations of 5 to 7 inches are expected. * WHERE...Sauk, Iowa and Dane Counties. * WHEN...Until 1 AM CDT Thursday. * ADDITIONAL DETAILS...Plan on difficult travel conditions, including during the evening commute. Expect significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WIZ057-190030- /O.UPG.KMKX.WW.Y.0017.180418T1800Z-180419T0900Z/ /O.NEW.KMKX.WS.W.0004.180418T1624Z-180419T0600Z/ Columbia- Including the cities of Portage, Columbus, Lake Wisconsin, and Lodi 1124 AM CDT Wed Apr 18 2018 ...WINTER STORM WARNING IN EFFECT UNTIL 1 AM CDT THURSDAY... * WHAT...Heavy snow developing early this afternoon and lasting into the evening. Additional snow accumulations of 5 to 7 inches are expected. * WHERE...Columbia County. * WHEN...Until 1 AM CDT Thursday. * ADDITIONAL DETAILS...Plan on difficult travel conditions, including during the evening commute. Expect significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WIZ067>069-190030- /O.EXT.KMKX.WW.Y.0017.000000T0000Z-180419T0600Z/ Lafayette-Green-Rock- Including the cities of Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, Monroe, Brodhead, Janesville, and Beloit 1124 AM CDT Wed Apr 18 2018 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 AM CDT THURSDAY... * WHAT...Mixed precipitation. Snow accumulations of 1 to 3 inches. * WHERE...Lafayette, Green and Rock Counties. * WHEN...Until 1 AM CDT Thursday. * ADDITIONAL DETAILS...Plan on slippery road conditions, including during the evening commute. Expect reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Expect slippery roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WIZ046-047-051-052-058>060-064>066-070>072-190030- /O.EXT.KMKX.WW.Y.0017.180418T1800Z-180419T0600Z/ Marquette-Green Lake-Fond Du Lac-Sheboygan-Dodge-Washington- Ozaukee-Jefferson-Waukesha-Milwaukee-Walworth-Racine-Kenosha- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, Oostburg, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, Grafton, Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, West Allis, Wauwatosa, Greenfield, Franklin, Oak Creek, South Milwaukee, Cudahy, Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha 1124 AM CDT Wed Apr 18 2018 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 AM CDT THURSDAY... * WHAT...Snow expected this afternoon and evening. Total snow accumulations of 3 to 5 inches in Dodge, Washington, Jefferson and Waukesha Counties. 1 to 4 inches in Marquette, Green Lake, Fond du Lac, Sheboygan, Ozaukee, Milwaukee, Racine, Kenosha, and Walworth Counties. * WHERE...Portions of east central, south central and southeast Wisconsin. * WHEN...Until 1 AM CDT Thursday. * ADDITIONAL DETAILS...Plan on slippery road conditions, including during the evening commute. Expect reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
3 follow-up statements
698 WWUS43 KMKX 182004 WSWMKX URGENT - WINTER WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 304 PM CDT Wed Apr 18 2018 ...HEAVY SNOW TO IMPACT AFTERNOON AND EVENING COMMUTE... WIZ056-057-062-063-190415- /O.CON.KMKX.WS.W.0004.000000T0000Z-180419T0600Z/ Sauk-Columbia-Iowa-Dane- Including the cities of Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Dodgeville, Mineral Point, Barneveld, and Madison 304 PM CDT Wed Apr 18 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... * WHAT...Moderate to heavy snow this afternoon and lasting into the evening. Snow accumulations of 5 to 7 inches are expected. * WHERE...Sauk, Iowa and Dane Counties. * WHEN...Until 1 AM CDT Thursday. * ADDITIONAL DETAILS...Plan on difficult travel conditions, including during the evening commute. Expect significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WIZ067>069-190415- /O.CON.KMKX.WW.Y.0017.000000T0000Z-180419T0600Z/ Lafayette-Green-Rock- Including the cities of Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, Monroe, Brodhead, Janesville, and Beloit 304 PM CDT Wed Apr 18 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... * WHAT...Mixed precipitation becoming all light snow during the evening. Snow accumulations of 1 to 3 inches. * WHERE...Lafayette, Green and Rock Counties. * WHEN...Until 1 AM CDT Thursday. * ADDITIONAL DETAILS...Plan on slippery road conditions, including during the evening commute. Expect reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WIZ046-047-051-052-058>060-064>066-070>072-190415- /O.CON.KMKX.WW.Y.0017.000000T0000Z-180419T0600Z/ Marquette-Green Lake-Fond Du Lac-Sheboygan-Dodge-Washington- Ozaukee-Jefferson-Waukesha-Milwaukee-Walworth-Racine-Kenosha- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, Oostburg, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, Grafton, Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, West Allis, Wauwatosa, Greenfield, Franklin, Oak Creek, South Milwaukee, Cudahy, Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha 304 PM CDT Wed Apr 18 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... * WHAT...Snow expected this afternoon and evening. Total snow accumulations of 3 to 5 inches in Dodge, Washington, Jefferson and Waukesha Counties. 1 to 4 inches in Marquette, Green Lake, Fond du Lac, Sheboygan, Ozaukee, Milwaukee, Racine, Kenosha, and Walworth Counties. * WHERE...Portions of east central, south central and southeast Wisconsin. * WHEN...Until 1 AM CDT Thursday. * ADDITIONAL DETAILS...Plan on slippery road conditions, including during the evening commute. Expect reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
357 WWUS43 KMKX 190205 WSWMKX URGENT - WINTER WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 905 PM CDT Wed Apr 18 2018 ...Snow Continues To Diminish This Evening... WIZ046-047-051-052-190315- /O.CAN.KMKX.WW.Y.0017.000000T0000Z-180419T0600Z/ Marquette-Green Lake-Fond Du Lac-Sheboygan- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, and Oostburg 905 PM CDT Wed Apr 18 2018 ...WINTER WEATHER ADVISORY IS CANCELLED... The snow has ended across these counties. However, some roads may remain slippery through the night. $$ WIZ056-057-062-063-190600- /O.CON.KMKX.WS.W.0004.000000T0000Z-180419T0600Z/ Sauk-Columbia-Iowa-Dane- Including the cities of Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Dodgeville, Mineral Point, Barneveld, and Madison 905 PM CDT Wed Apr 18 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... * WHAT...Snow continues to diminish. Less than an inch of additional accumulation expected. Roads will remain slippery and hazardous overnight. * WHERE...Sauk, Columbia, Iowa and Dane Counties. * WHEN...Until 1 AM CDT Thursday. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Expect significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WIZ067>069-190600- /O.CON.KMKX.WW.Y.0017.000000T0000Z-180419T0600Z/ Lafayette-Green-Rock- Including the cities of Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, Monroe, Brodhead, Janesville, and Beloit 905 PM CDT Wed Apr 18 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... * WHAT...The snow continues to diminish. Less than 1 inch of additional accumulation expected. Roads will remain slippery through the night. * WHERE...Lafayette, Green and Rock Counties. * WHEN...Until 1 AM CDT Thursday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Expect reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WIZ058>060-064>066-070>072-190600- /O.CON.KMKX.WW.Y.0017.000000T0000Z-180419T0600Z/ Dodge-Washington-Ozaukee-Jefferson-Waukesha-Milwaukee-Walworth- Racine-Kenosha- Including the cities of Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, Grafton, Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, West Allis, Wauwatosa, Greenfield, Franklin, Oak Creek, South Milwaukee, Cudahy, Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha 905 PM CDT Wed Apr 18 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... * WHAT...The snow continues to diminish this evening. Less than an inch of additional accumulation expected. Roads will remain slippery and hazardous overnight, especially north of Milwaukee. * WHERE...Portions of southeast Wisconsin. * WHEN...Until 1 AM CDT Thursday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Expect reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
541 WWUS43 KMKX 190414 WSWMKX URGENT - WINTER WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 1114 PM CDT Wed Apr 18 2018 ...Snow Continues To Diminish... WIZ056-057-190515- /O.CAN.KMKX.WS.W.0004.000000T0000Z-180419T0600Z/ Sauk-Columbia- Including the cities of Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, and Lodi 1114 PM CDT Wed Apr 18 2018 ...WINTER STORM WARNING IS CANCELLED... However, many roads will remain snow covered and slippery overnight. Sunshine and warmer temperatures on Thursday will help to melt some of this snow. $$ WIZ058>060-190515- /O.CAN.KMKX.WW.Y.0017.000000T0000Z-180419T0600Z/ Dodge-Washington-Ozaukee- Including the cities of Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, and Grafton 1114 PM CDT Wed Apr 18 2018 ...WINTER WEATHER ADVISORY IS CANCELLED... However, many roads will remain snow covered and slippery overnight. Sunshine and warmer temperatures on Thursday will help to melt some of this snow. $$ WIZ062-063-190600- /O.CON.KMKX.WS.W.0004.000000T0000Z-180419T0600Z/ Iowa-Dane- Including the cities of Dodgeville, Mineral Point, Barneveld, and Madison 1114 PM CDT Wed Apr 18 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... * WHAT...The snow is diminishing quickly. Many roads remain snow covered and slippery. Little additional snow is expected. * WHERE...Iowa and Dane Counties. * WHEN...Until 1 AM CDT Thursday. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Expect significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WIZ067>069-190600- /O.CON.KMKX.WW.Y.0017.000000T0000Z-180419T0600Z/ Lafayette-Green-Rock- Including the cities of Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, Monroe, Brodhead, Janesville, and Beloit 1114 PM CDT Wed Apr 18 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... * WHAT...The snow is diminishing quickly. Many roads remain snow covered and slippery. Little additional snow is expected. * WHERE...Lafayette, Green and Rock Counties. * WHEN...Until 1 AM CDT Thursday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Expect reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WIZ064>066-070>072-190600- /O.CON.KMKX.WW.Y.0017.000000T0000Z-180419T0600Z/ Jefferson-Waukesha-Milwaukee-Walworth-Racine-Kenosha- Including the cities of Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, West Allis, Wauwatosa, Greenfield, Franklin, Oak Creek, South Milwaukee, Cudahy, Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha 1114 PM CDT Wed Apr 18 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... * WHAT...The snow is diminishing quickly. Many roads remain snow covered and slippery. Little additional snow is expected. * WHERE...Portions of southeast Wisconsin. * WHEN...Until 1 AM CDT Thursday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Expect reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this winter storm warning went out at Apr 18, 6:30 AM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, Apr 18, 6:30 AM CDT, 4 hours 54 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
630 AM CDT Wed Apr 18 2018
.UPDATE...
Things still appear to be on track at this hour. It still appears
that precipitation will push into southwestern Wisconsin by mid
morning, quickly spreading across the entirety of the forecast
area by early afternoon.
&&
.AVIATION(12Z TAFS)...
Snow will overspread the terminals later today, with a period of
moderate and perhaps even heavy snow possible during the mid to
late afternoon hours. Visibility should fall to LIFR within the
heaviest bands, with widespread IFR ceilings and visibility
outside of the heavier bands. Winds will initially be from the
northeast, and will become more northerly by evening, then
eventually northwest late tonight. Gusts will pick up as well as
winds become northwesterly.
Snow will end late this evening, with skies scattering out to VFR
overnight.
&&
.PREV DISCUSSION... (Issued 300 AM CDT Wed Apr 18 2018)
SHORT TERM...
Today and Tonight...Forecast confidence medium to high...
A strong storm system will bring a quick hitting bout of snow to
the region later this morning through the afternoon hours. The
latest forecast data suggests a slightly slower and more southerly
track to the axis of heaviest snowfall. Snow should overspread the
area from the southwest mid to late morning, reaching a line from
roughly the Dells to Janesville by noon. The snow will then make
quick progress north, overspreading the entire forecast area by
the mid afternoon hours. While the bulk of the precipitation is
expected to fall as snow, a brief period of wintry mix is possible
along the very leading edge of the area of snow. In addition, a
considerable amount of lightning has been noted across western
Iowa this morning, and would not be at all surprised to get
reports of thundersnow, especially along the leading edge of the
precipitation.
One or more bands of fairly intense snow are expected, especially
during the afternoon and early evening hours, when snowfall rates
along the US 18 and I-94 corridors could be greater than 1" per
hour. This is expected to cause impacts to travel, including
during the afternoon/evening commute.
Snow will continue into this evening, before ending late tonight.
Total snow amounts are expected to range from 4-6 inches along and
south of I-94, to 2-4 inches north. The lowest amounts are
expected to fall across Fond du Lac and Sheboygan Counties.
The Winter Weather Advisory will remain in place for the entire
forecast area. We did adjust the start time for the portion of the
advisory east of I-90 from 10 AM to 1 PM to account for the slower
progression of the snow.
LONG TERM...
Thursday through Monday...Forecast confidence is high:
High pressure centered just to the west of southern Wisconsin
Thursday will slide over the area Friday, continuing to move
slowly eastward over the weekend into early next week. This high
will bring dry weather and plenty of sunshine to the forecast area
through this period. Temperatures will finally warm back to
around normal by the weekend...and might even be a couple degrees
above normal by Monday!
Tuesday...Forecast confidence is medium:
Models show a low pressure and an associated cold front to move
through around Tuesday. This may bring some showers to southern
Wisconsin. Though there's decent timing agreement among models for
several days out, models differ on moisture/strength/placement of
this system, so just kept precip chances on the low end for now.
It does look like the milder temps will continue Tuesday ahead of
the cold front.
AVIATION(09Z TAF Update)...
Snow will overspread the terminals this afternoon, with periods of
moderate to heavy snow possible during the mid to late afternoon
hours. A few rumbles of thunder are also possible. Visibility is
likely to drop to LIFR at times within the heavier bands. Outside
of the heaviest bands, widespread IFR cigs and vis are likely to
be observed.
Snow will end late this evening or overnight, with skies
scattering out to VFR.
Winds will be from the east-northeast today, becoming more
northerly late tonight. Gusts between 20 and 25 knots are expected
this evening and tonight.
MARINE...
A Small Craft Advisory will be in effect from this afternoon
through early Thursday evening.
East to northeast winds will result in building waves today across
the nearshore waters, with waves building further this evening as
winds increase from the north. Gusts may approach gale force at
times this evening, but should mostly remain just below.
Breezy northwest winds will continue on Thursday, before
decreasing Thursday evening. After that, a period of fairly quiet
weather is expected.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Winter Weather Advisory from 10 AM this morning to 4 AM CDT
Thursday for WIZ056-062-063-067>069.
Winter Weather Advisory from 1 PM this afternoon to 4 AM CDT
Thursday for WIZ046-047-051-052-057>060-064>066-070>072.
LM...Small Craft Advisory from 1 PM this afternoon to 7 PM CDT
Thursday for LMZ643>646.
&&
Update...Boxell
Today/Tonight and Aviation/Marine...Boxell
Thursday THROUGH Tuesday...99Hazardous weather outlook, Apr 18, 2:44 AM CDT, 8 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 244 AM CDT Wed Apr 18 2018 WIZ046-047-051-052-056>060-062>072-190745- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 244 AM CDT Wed Apr 18 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight Precipitation will spread into southern Wisconsin late this morning and exit around or shortly after midnight tonight. The precipitation is expected to be mainly snow and may be heavy at times, impacting the afternoon/evening commute. Snowfall accumulations of 2 to 5 inches are likely with locally higher amounts possible. A Winter Weather Advisory remains in effect for the entire forecast area. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Some rivers will reach bankfull stage late in the week due to the recent precipitation and melting snow. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed, but snowfall reports will be appreciated today into tonight. LMZ643>646-190745- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 244 AM CDT Wed Apr 18 2018 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Today and Tonight Gusty northeast winds today will become northerly by this evening, building high waves. A Small Craft Advisory goes into effect at 1 pm. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Gusty northerly winds Thursday morning will ease a bit and become northwest during the afternoon hours. Waves will slowly subside late Thursday morning into the afternoon. The Small Craft Advisory is in effect until 7 pm Thursday evening. DDV www.weather.gov/mkx
Nearby
Winter Storm Warnings in Wisconsin, 2018Every winter storm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.